Presentation and management of tislelizumab induced toxic optic neuropathy.
Souvik Mondal, Sandip Barik, Aakanksha Shaw et al.
✦ AI-curated · Sources linked
Case in brief
A woman with metastatic lung adenocarcinoma developed painless, progressive bilateral visual blurring after receiving second-line treatment with gemcitabine, carboplatin, and tislelizumab. Ophthalmic evaluation revealed toxic optic neuropathy linked to tislelizumab, with other causes ruled out. Following the discontinuation of tislelizumab and administration of high-dose intravenous methylprednisolone, her visual function did not improve, indicating irreversible optic nerve injury.
What made this case unusual
This case is notable for being the first reported instance of toxic optic neuropathy associated with tislelizumab, expanding the known ocular immune-related adverse events linked to this treatment.
Diagnostic / clinical pearl
Clinicians should be vigilant for visual symptoms in patients receiving immune checkpoint inhibitors, as early recognition of ocular toxicities can influence management decisions.
Why it matters
Understanding the spectrum of ocular adverse events associated with tislelizumab is crucial for timely intervention and preventing irreversible vision loss.